Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 70, NWS San Diego, CA

September 4, 2013Riverside County, California

NWS San Diego, CA issued this flash flood warning at Sep 4, 2013, 1:58 PM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2013, 1:58 PM PDT (20:58 UTC)
Expired
Sep 4, 2013, 5:00 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The San Diego radar (KNKX), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 2:35 PM PDTFLASH FLOOD7 N Anza, CAAPPLE CANYON ROAD AND BONITA VISTA CANYON ROADS FLOODED. THESE ARE ON THE SOUTH AND WEST END OF THE MOUNTAIN WILDFIRE PERIMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-590 J/kg
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WGUS56 KSGX 042058
FFWSGX
CAC065-050000-
/O.NEW.KSGX.FF.W.0070.130904T2058Z-130905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
158 PM PDT WED SEP 4 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 500 PM PDT

* AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM A STORM OVER   
  THE WARNED AREA.

* LOCATIONS INCLUDE THE MOUNTAIN FIRE BURN SCAR. RUNOFF FROM THIS    
  STORM MAY IMPACT PORTIONS OF HIGHWAYS 74 AND 111 WELL DOWNSTREAM   
  OF THE HEAVIEST RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3374 11668 3374 11646 3356 11646 3356 11668

$$

SS
2 follow-up statements
229 
WGUS76 KSGX 042136
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
236 PM PDT WED SEP 4 2013

CAC065-050000-
/O.CON.KSGX.FF.W.0070.000000T0000Z-130905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
236 PM PDT WED SEP 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 227 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS WITHIN THE WARNING INCLUDE THE MOUTAIN FIRE BURN AREA...AS 
WELL AS PORTIONS OF HIGHWAY 74. RUNOFF MAY REACH PORTIONS OF HIGHWAY 
111 BETWEEN PALM SPRINGS AND PALM DESERT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3374 11668 3374 11646 3356 11646 3356 11668

$$

SS
899 
WGUS76 KSGX 042325
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
425 PM PDT WED SEP 4 2013

CAC065-042334-
/O.CAN.KSGX.FF.W.0070.000000T0000Z-130905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
425 PM PDT WED SEP 4 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL RIVERSIDE
COUNTY...

STORMS HAVE DISSIPATED OVER THE WARNED AREA AND THE THREAT OF FLASH 
FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WARNING IS CANCELLED.

LAT...LON 3374 11668 3374 11646 3356 11646 3356 11668

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:05 AM PDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 4, 10:05 AM PDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1005 AM PDT WED SEP 4 2013

.SYNOPSIS...
HOT AND MUGGY CONDITIONS WILL REDEVELOP OVER SOUTHERN CALIFORNIA FOR
THE END OF THE WORK WEEK...AS HIGH PRESSURE STRENGTHENS INTO THE
REGION.  A SHALLOW MARINE LAYER WILL HELP MODERATE TEMPERATURES
ALONG THE COAST THOUGH...WHILE INLAND AREAS RANGE 5 TO 10 DEGREES
ABOVE NORMAL.  SUBTROPICAL MOISTURE WILL ALSO CONTINUE TO SPREAD
INTO THE SOUTHLAND THROUGH THE WEEK...WITH THE THREAT OF AFTERNOON
SHOWERS AND THUNDERSTORMS CONTINUING IN THE MOUNTAINS AND DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TODAY...
MADE SOME CHANGES TO THE GRIDS AND SENT UPDATED FORECASTS TO SHOW
MORE AREAL COVERAGE OF THUNDERSTORMS...A LITTLE FURTHER WEST OF
MOUNTAINS DUE TO SHIFT IN TRANSPORT WINDS TO THE SOUTHEAST AND
APPROACH OF OUTFLOW BOUNDARY FROM MASSIVE NOT SO MESOSCALE
CONVECTIVE COMPLEX THAT OCCURRED OVER SONORA...SINALOA...GULF OF
CALIFORNIA...AND BAJA CALIFORNIA...AND HAS NOW TURNED THE CORNER AND
HEADING NORTHWEST. HAD A LINE OF ALTOCUMULUS CASTELLANUS ALONG THE
PENINSULAR RIDGE LINE AT SUNRISE...AT 0935 PDT COULD VISUALLY SEE
THE OVERSHOOTING TOPS IN REFORMED COMPLEX MOVING INTO IMPERIAL
COUNTY. THE 04/15Z HRRR MODEL HAS FINALLY PICKED UP ON THIS...NONE
OF THE OTHER MODELS DID. WORSE YET IT SHOWS THE THUNDERSTORMS
DEVELOPING ALONG THE ELSINORE CONVERGENCE ZONE THIS AFTERNOON...SO
MAY NEED ANOTHER UPDATE TO SPREAD THE THUNDERSTORMS EVEN FURTHER
WEST. THE GOOD NEWS...IF ANY ...IN ALL THIS IS THE AIR MASS IN THE
-10C TO -20C LAYER IS DRIER THAN YESTERDAY AND THE OVERALL COLUMN
LOOKS DRIER ALTHOUGH THE PRECIPITABLE WATER AND THE CAPE VALUES WERE
ESSENTIALLY THE SAME...SO AT LEAST INITIALLY THROUGH EARLY AFTERNOON
THE ICE/HAIL PRODUCTION SHOULD BE LESS...AND THE WIDESPREAD HEAVY
RAIN LEADING TO FLASH FLOODING WOULD BE LESS...AGAIN ASSUMING NO AIR
MASS CHANGE THIS AFTERNOON...WHICH IS LOOKING LIKE A SHAKY
ASSUMPTION THIS MORNING.

OTHERWISE THE FORECAST LOOKS GOOD ESPECIALLY WITH THE WARMER
TEMPERATURES TODAY AND AGAIN THURSDAY. SO FAR TEMPS ARE FORECAST
JUST BELOW HEAT ADVISORY CRITERIA.

EXCERPTS FROM THE EARLY MORNING DISCUSSION FOLLOW...

WATER VAPOR IMAGERY CONTINUES TO SHOW AN ELONGATED TROUGH OF LOW
PRESSURE ALONG THE WEST COAST AND HIGH PRESSURE CENTERED OVER
COLORADO.  AT THIS TIME...SOUTHERN CALIFORNIA REMAINS UNDER THE
INFLUENCE OF THIS HIGH PRESSURE SYSTEM...WHICH WILL GRADUALLY
STRENGTHEN OVER THE NEXT COUPLE OF DAYS.  AS A RESULT...HOT
CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS...WITH TEMPERATURES
RANGING 5 TO 10 DEGREES ABOVE NORMAL.  A FEW OF THE WARMEST SPOTS
MAY BE EVEN HOTTER...TOPPING OUT AT 15 DEGREES ABOVE NORMAL.  THAT
BEING SAID...IT DOES NOT APPEAR THAT ANY RECORDS WILL BE BROKEN AT
THIS TIME...SO WILL JUST HIGHLIGHT THE HEAT WITH A SPECIAL WEATHER
STATEMENT.  THE OTHER MAIN CONCERN FOR TODAY WILL BE WITH THE THREAT
OF AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS...

THE OVERALL PATTER WILL CHANGE OVER THE NEXT COUPLE OF DAYS...SO HOT
CONDITIONS WILL LIKELY PREVAIL ACROSS THE INLAND AREAS...WITH
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE IN THE
MOUNTAINS AND DESERTS.  THE TROUGH WILL THEN MOVE INLAND ACROSS THE
THE PACIFIC NORTHWEST LATE FRIDAY AND INTO THE WEEKEND.  THIS WILL
BRING SOME RELIEF TO THE HOT WEATHER...AS A GRADUAL COOLING TREND
DEVELOPS.  HOWEVER...THE MODELS CONTINUE TO INDICATE THE POTENTIAL
FOR AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND
DESERTS.  THE MODELS START TO DEVIATE A BIT FOR EARLY NEXT
WEEK...BUT IT APPEARS THAT AN UPPER LEVEL DISTURBANCE WILL DEVELOP
OFF OR ALONG THE SOUTHERN CALIFORNIA COAST.  THE PLACEMENT OF THIS
DISTURBANCE WILL ULTIMATELY DICTATE OUR WEATHER...BUT FOR NOW...WILL
CONTINUE WITH THE THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS AND DESERTS AND MORE SEASONAL TYPE TEMPERATURES
PREVAILING.

&&

.AVIATION...
041515Z...COAST/VALLEYS...FEW-SCT CLDS AOA 9000 FT MSL DURING THE
1900-05/0300 UTC TIME-PERIOD. ALSO...SLIGHT CHANCE OF FOG REACHING
KSAN...KCRQ...AND/OR KSNA DURING THE 05/1100-1500 UTC
TIME-FRAME...BUT CONFIDENCE IS LOW. OTHERWISE...MOSTLY UNRESTRICTED
VIS/CIGS THROUGH THURSDAY MORNING.

MTNS/DESERTS...SCATTERED THUNDERSTORMS DURING THE 1800-05/0300 UTC
TIME-PERIOD WITH BASES 7000-10000 FT MSL AND CB TOPS TO 45000 FT
MSL...RESULTING IN LOCAL VIS AOB 2SM IN HEAVY RAIN...SMALL
HAIL...AND POSSIBLE STRONG UP/DOWNDRAFTS. OTHERWISE...UNRESTRICTED
VIS THROUGH THURSDAY MORNING.

&&

.FIRE WEATHER...
NEAR RECORD HIGH TEMPERATURES BUT ENOUGH MOISTURE IN AIR TO KEEP MIN
RELATIVE HUMIDITY VALUES AT OR ABOVE 25 PERCENT. MARINE LAYER DEPTH
WILL GENERALLY STAY NEAR OR BELOW 700 FEET. THREAT OF DRY LIGHTING
WEST OF MOUNTAINS THIS AFTERNOON...ALTHOUGH THAT MAY BE JUST A
TEMPORARY TRANSITION TO WET THUNDERSTORMS DURING THE LATER
AFTERNOON. ISSUED UPDATE TO FIRE WEATHER PLANNING FORECAST TO SHOW
MORE THUNDERSTORM COVERAGE...HIGHER LAL...THREAT OF HEAVY RAIN
OVER/NEAR MOUNTAINS AND DESERTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...JT/BALFOUR
AVIATION/MARINE...HARRISON/PIERCE
SHORT TERM WARNINGS...JJT/JT
Hazardous weather outlook, Sep 4, 12:15 PM PDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT WED SEP 4 2013

CAZ055>058-060>062-051115-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA
VALLEY-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY DESERTS-
1215 PM PDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH UNTIL 10 PM THIS EVENING...MAINLY ALONG AND EAST
OF INTERSTATE 15 IN SAN BERNARDINO COUNTY...ALONG AND SOUTH OF
INTERSTATE 10 AND HIGHWAY 91 AND 60 CORRIDORS IN RIVERSIDE COUNTY...
THE EAST SIDE OF THE SANTA ANA MOUNTAINS AND FOOTHILLS...
AND EAST OF INTERSTATE 15...HIGHWAY 67...AND HIGHWAY 125 IN SAN
DIEGO COUNTY.

THUNDERSTORMS WITH BRIEF HEAVY RAIN AND STRONG GUSTY WINDS ARE
LIKELY IN THESE AREAS...WITH A HIGH PROBABILITY OF FLASH FLOODING
AND DEBRIS FLOWS ON AND DOWNSTREAM OF RECENTLY BURNED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE MOUNTAINS AND DESERTS EACH DAY. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL
HAIL...GUSTY WINDS...FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION MAY BE REQUESTED TODAY.

CAZ048-051115-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1215 PM PDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH UNTIL 10 PM THIS EVENING...MAINLY FROM  INTERSTATE
15 AND EASTWARD. THUNDERSTORMS WITH BRIEF HEAVY RAIN AND GUSTY WINDS
LIKELY...ESPECIALLY NEAR THE SAN JACINTO MOUNTAINS AND ALONG AND
SOUTH OF HIGHWAYS 60 AND 91. VERY WARM CONDITIONS ELSEWHERE ACROSS
THE INLAND EMPIRE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND VALLEYS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ050-051115-
SAN DIEGO COUNTY VALLEYS-
405 AM PDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND VALLEYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND VALLEYS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-051115-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SANTA ANA
405 AM PDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PALMER/BALFOUR

In the hours before

Local storm report, Sep 4, 12:37 PM PDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1237 PM PDT WED SEP 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     TSTM WND GST     5 NE THOUSAND PALMS     33.88N 116.34W
09/04/2013  M61.00 MPH       RIVERSIDE          CA   MESONET

            AT 1132 AM PDT SKY VALLEY MESONET REPORTED WINDS
            SUSTAINED 41 MPH GUSTING TO 61 MPH FROM THE SSE. WINDS
            CONTINUED TO GUST OVER 50 MPH THROUGH 1212 PM PDT.

&&

JTHOMAS
Special weather statement, Sep 4, 1:45 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT WED SEP 4 2013

CAZ042-043-048-050-055>058-060>062-042100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
145 PM PDT WED SEP 4 2013

...HOT MUGGY WEATHER THROUGH SATURDAY...

HIGH PRESSURE WILL BUILD OVER SOUTHERN CALIFORNIA THE REMAINDER OF
THIS WEEK. TEMPERATURES ARE FORECAST TO RANGE FROM 5 TO 15 DEGREES
ABOVE NORMAL.

THIS MEANS THAT MANY LOCATIONS IN THE INLAND EMPIRE WILL LIKELY SEE
DAY TIME TEMPERATURES OVER 100 DEGREES.

IN ORANGE AND SAN DIEGO COUNTY...FOR LOCATIONS THAT ARE MORE THAN 10
MILES INLAND...TEMPERATURES WILL ALSO WARM TO NAER OR ABOVE 100
DEGREES.

AREAS CLOSER TO THE COAST WILL BE COOLER...BUT TEMPERATURES
AT THESE LOCATIONS COULD STILL BE UP TO 10 DEGREES ABOVE NORMAL.

LITTLE OVERNIGHT RELIEF IS EXPECTED FOR THE INLAND AREAS. OVERNIGHT
TEMPERATURES ARE FORECAST TO STAY ABOVE 80 DEGREES UNTIL JUST BEFORE
SUNRISE EACH MORNING.

THE TEMPERATURES ACROSS THE MOUNTAINS AND DESERTS WILL ALSO BE ABOVE
NORMAL. BUT SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP BY
MIDDAY AND THE INCREASE IN CLOUD COVER SHOULD KEEP TEMPERATURES FROM
CLIMBING DURING THE AFTERNOONS. LINGERING CLOUDS OVERNIGHT WILL
CAUSE A GREENHOUSE EFFECT. EVENINGS WILL BE STEAMY UNTIL A FEW HOURS
AFTER THE CLOUDS DISSIPATE.

NEEDLESS TO SAY...SUMMER IS NOT OVER...AND MUGGY CONDITIONS WILL
PREVAIL OVER THE REGION.

THOSE SENSITIVE TO THE HEAT ARE ENCOURAGED TO TAKE PRECAUTIONS.
THOSE PLANNING OUTDOOR ACTIVITIES SHOULD ALSO BE PREPARED FOR
THIS HEAT...INCLUDING DRINKING PLENTY OF WATER AND AVOIDING
STRENUOUS ACTIVITIES DURING THE HOTTEST PART OF THE DAY.

PALMER/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 11:24 AM PDTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego8 hr
Sep 4, 12:31 PM PDTFlash Flood WarningSGXRiverside4 hr
Sep 4, 12:49 PM PDTAreal Flood AdvisorySGXSan Diego3 hr
Sep 4, 1:23 PM PDTFlash Flood WarningSGXSan Bernardino3 hr
Sep 4, 1:26 PM PDTFlash Flood WarningSGXRiverside, San Diego3 hr
Sep 4, 1:44 PM PDTFlash Flood WarningSGXSan Bernardino3 hr
Sep 4, 2:21 PM PDTSpecial Weather StatementSGXOrange114 min
Sep 4, 2:54 PM PDTAreal Flood AdvisorySGXSan Bernardino3 hr
Sep 4, 3:59 PM PDTAreal Flood AdvisorySGXSan Diego91 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.